Alert archive / New Jersey / Dense Fog Advisories in 2012
Dense Fog Advisory 15, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Dec 16, 2012, 8:41 PM EST for 4 states. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2012, 8:41 PM EST (01:41 UTC)
- Expired
- Dec 17, 2012, 12:22 PM EST
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 21 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Dover AFB radar (KDOX), 78 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WWUS71 KPHI 170141 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 841 PM EST SUN DEC 16 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-101-102- 104-106-171000- /O.NEW.KPHI.FG.Y.0015.121217T0141Z-121217T1500Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA... HONEY BROOK...OXFORD...WEST CHESTER...KENNET SQUARE... NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN 841 PM EST SUN DEC 16 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. * VISIBILITIES..ONE QUARTER MILE OR LESS AT TIMES. * TIMING...AREAS OF FOG WILL BECOME MORE DENSE AS THE LATE EVENING AND OVERNIGHT PROGRESSES...WITH THE WORST CONDITIONS LATE TONIGHT AND MONDAY MORNING. THE DENSE FOG WILL IMPACT THE MORNING COMMUTE. * IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE LOW BEAM HEADLIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
3 follow-up statements
397 WWUS71 KPHI 170827 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 AM EST MON DEC 17 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-101-102- 104-106-171500- /O.CON.KPHI.FG.Y.0015.000000T0000Z-121217T1500Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA... HONEY BROOK...OXFORD...WEST CHESTER...KENNET SQUARE... NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN 327 AM EST MON DEC 17 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * VISIBILITIES..ONE QUARTER MILE OR LESS AT TIMES. * TIMING...AREAS OF FOG WILL BECOME DENSE THIS MORNING. THE DENSE FOG WILL IMPACT THE MORNING COMMUTE. * IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE LOW BEAM HEADLIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
437 WWUS71 KPHI 171408 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 908 AM EST MON DEC 17 2012 NJZ017>020-026-027-PAZ070-071-104-106-171515- /O.CAN.KPHI.FG.Y.0015.000000T0000Z-121217T1500Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY- LOWER BUCKS- INCLUDING THE CITIES OF...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...LONG BEACH ISLAND... WHARTON STATE FOREST...MEDIA...PHILADELPHIA...NORRISTOWN... LANSDALE...MORRISVILLE...DOYLESTOWN 908 AM EST MON DEC 17 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE RISEN ABOVE A QUARTER OF A MILE OVER THE PAST SEVERAL HOURS. HOWEVER, SOME PATCHY DENSE FOG MAY REMAIN ACROSS THE REGION AND PERSIST THROUGH THIS AFTERNOON. $$ DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-PAZ101-102- 171800- /O.EXT.KPHI.FG.Y.0015.000000T0000Z-121217T1800Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-WESTERN CHESTER- EASTERN CHESTER- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...HONEY BROOK... OXFORD...WEST CHESTER...KENNET SQUARE 908 AM EST MON DEC 17 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * VISIBILITIES..ONE QUARTER MILE OR LESS AT TIMES. * TIMING...AREAS OF FOG WILL CONTINUE TO BE DENSE THROUGH EARLY AFTERNOON. * IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE LOW BEAM HEADLIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ GAINES/MEOLA
519 WWUS71 KPHI 171722 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1222 PM EST MON DEC 17 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-PAZ101-102- 171830- /O.CAN.KPHI.FG.Y.0015.000000T0000Z-121217T1800Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-WESTERN CHESTER- EASTERN CHESTER- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...HONEY BROOK... OXFORD...WEST CHESTER...KENNET SQUARE 1222 PM EST MON DEC 17 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES IN MOST LOCATIONS ARE NOW ABOVE A QUARTER-MILE ALLOWING FOR THE CANCELLATION OF THE DENSE FOG ADVISORY. SOME PATCHY DENSE FOG MAY PERSIST OVER THE NEXT FEW HOURS. $$ GAINES
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Dec 16, 6:53 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 16, 6:53 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 653 PM EST SUN DEC 16 2012 .SYNOPSIS... LOW PRESSURE WILL TRACK FROM THE GREAT LAKES REGION TO SOUTHEASTERN CANADA INTO MONDAY AND WEAKEN. ANOTHER LOW IS FORECAST TO MOVE ACROSS OUR AREA MONDAY NIGHT INTO TUESDAY, AND STRENGTHEN AS IT TRACKS TOWARD NEW ENGLAND AND THE CANADIAN MARITIMES THROUGH WEDNESDAY. HIGH PRESSURE THEN CENTERED TO OUR SOUTH BRIEFLY BUILDS IN FOR WEDNESDAY. A STRONG LOW PRESSURE SYSTEM THEN MOVES NORTHEASTWARD INTO THE GREAT LAKES REGION ON THURSDAY, AND ITS ASSOCIATED STRONG COLD FRONT SWEEPS ACROSS OUR AREA EARLY FRIDAY. THIS POTENTIALLY INTENSE STORM THEN SHIFTS INTO NEW ENGLAND AND EASTERN CANADA DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... RAIN WILL CONTINUE TO MOVE ACROSS THE REGION OVERNIGHT AND CLEAR OUT TOWARD MONDAY MORNING. IN ITS WAKE WE WILL SEE AREAS OF FOG DEVELOP AND WITH SOME LOCATIONS ALREADY DROPPING DOWN TO AROUND 1/2 MILE OR LESS, A DENSE FOG ADVISORY MAY NEED TO BE CONSIDERED. WITH LIGHT WINDS ROUND THE REGION, THERE WILL BE LITTLE AROUND TO PREVENT DENSE FOG FROM FORMING AND REMAINING IN PLACE. THE WARM FRONT REMAINS IN THE VICINITY OF THE REGION WITH LITTLE TO NO MOVEMENT. WITH EXTENSIVE CLOUD COVER, DO NOT ANTICIPATE THAT TEMPERATURES WILL CHANGE MUCH THROUGH THE OVERNIGHT PERIOD. EXPECT A RATHER WARM NIGHT ACROSS MUCH OF THE AREA TO CONTINUE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... THE WMFRNT WILL REMAIN OVER THE REGION OR MOVE A BIT NWD ON MONDAY AND THERE COULD BE A BREAK IN ANY PRECIP DURG THE AFTN BEFORE ANOTHER AREA OF LOW PRESSURE APPROACHES FROM THE SW LATER IN THE DAY. AGAIN, THERE ARE VARIED SOLNS AS TO HOW MUCH AND WHAT AREAS SEE THE MOST RAIN, AND CONFIDENCE IS LOW OVERALL. TEMPS WILL BE QUITE WARM ON MONDAY, WITH MANY AREAS IN THE 50S, BUT A DREARY LOOKING DAY IS IN STORE WITH LOW CLOUDS AND SOME RAIN. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... A RATHER ACTIVE PATTERN IS EXPECTED DURING THIS TIME FRAME. THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH IN THE GREAT LAKES MONDAY NIGHT THAT SHIFTS EASTWARD. ADDITIONAL ENERGY THEN DIVES ACROSS THE FOUR CORNERS REGION TUESDAY INTO WEDNESDAY. THIS SECOND ENERGY LOOKS TO REALLY AMPLIFY THE PATTERN WHICH HAS A LARGE TROUGH IN THE PLAINS THURSDAY THAT PROGRESSES INTO THE NORTHEAST. THIS SECOND FEATURE MAY BECOME RATHER WRAPPED UP FRIDAY AND SATURDAY. WE USED MOSTLY A MODEL BLEND APPROACH THROUGH WEDNESDAY, BUT THEN SWITCHED TO HPC GUIDANCE FROM WEDNESDAY NIGHT ONWARD. SOME ADDITIONAL TWEAKS WERE DONE BASED ON ADDITIONAL COLLABORATION WITH OUR NEIGHBORING OFFICES AND ALSO TO MAINTAIN AT LEAST SOME CONTINUITY. FOR MONDAY NIGHT AND TUESDAY...AN UPPER-LEVEL TROUGH THAT EVENTUALLY TAKES ON SOME NEGATIVE TILT WILL PUSH A COLD FRONT ACROSS OUR AREA LATE MONDAY NIGHT. THE FLOW IS EXPECTED TO BE SOUTHERLY AHEAD OF THIS FEATURE. THE COMBINATION OF STRONGER WAA AND MOISTURE ADVECTION WILL RESULT IN ANY LINGERING DRIZZLE/FOG TRANSITIONING TO PERIODS OF RAIN. A PLUME OF ABOUT 1.0 TO 1.25 INCHES OF PW MOVES THROUGH MONDAY NIGHT. THIS IN COMBINATION WITH INCREASING LARGE SCALE ASCENT WILL RESULT IN A PERIOD OF HEAVIER RAIN, WITH THE BULK OF IT FALLING MONDAY NIGHT. THIS THEN TAPERS OFF DURING TUESDAY MORNING FROM SOUTHWEST TO NORTHEAST. IF THE SURFACE LOW TRACKING OVER OUR AREA CAN CONSOLIDATE SOME MORE, THERE MAY BE AN AREA OF MORE FOCUSED HEAVIER RAINFALL. DESPITE THE RAIN, TEMPERATURES MAY START TO RISE SOME MONDAY NIGHT. THE MODEL FORECAST SOUNDINGS HINT AT LEAST SOME ELEVATED INSTABILITY DEVELOPING MONDAY NIGHT, HOWEVER IT MAY NOT BE ENOUGH TO GET TRUE CHARGE SEPARATION TO OCCUR AND BE LOW-TOPPED. WE MAINTAINED SOME CONTINUITY AND CARRIED ISOLATED THUNDER ACROSS PORTIONS OF MARYLAND, DELAWARE AND FAR SOUTHERN NEW JERSEY FOR A TIME MONDAY NIGHT. OUR POPS PEAK MONDAY NIGHT IN THE CATEGORICAL RANGE, THEN DECREASE STARTING EARLY TUESDAY MORNING. AS THE SYSTEM EXITS TO OUR NORTHEAST TUESDAY, THE MODEL CONSENSUS IS GENERALLY FOR ANY RAIN TO TAPER OFF EARLY IN THE MORNING. HOWEVER AS THE UPPER-LEVEL TROUGH TAKES ON MORE OF A NEGATIVE TILT, SOME DEFORMATION TYPE FORCING ON THE WEST SIDE MAY BE STRONG ENOUGH TO ORGANIZE AN AREA OF WRAPAROUND SHOWERS. THE FORECAST SOUNDINGS ESPECIALLY ACROSS THE NORTHERN AREAS SUGGEST SOME INSTABILITY DEVELOPS TUESDAY AFTERNOON AS THE MID LEVEL COLD POOL ARRIVES. THIS COULD RESULT IN SOME LOW-TOPPED CONVECTIVE SHOWERS WITH PERHAPS SMALL HAIL OR GRAUPEL. THE SYSTEM THEN CONTINUES TO SHIFT FARTHER AWAY FROM OUR AREA, THEREFORE POPS LOWER THROUGH TUESDAY NIGHT. THE COMBINATION OF SOME CAA ALOFT OCCURRING TUESDAY AND A TIGHTENING PRESSURE GRADIENT SHOULD RESULT IN A DECENT UPTICK IN THE WINDS. THE BOUNDARY STILL LOOKS MILD WITH THE MAIN COOLING TAKING PLACE ABOVE. THIS SHOULD RESULT IN BREEZY TO EVEN WINDY CONDITIONS AT TIMES. FOR WEDNESDAY AND THURSDAY...LOW PRESSURE TRACKS SOUTH OF THE CANADIAN MARITIMES WITH A CYCLONIC FLOW REGIME OVER OUR REGION TO START. WHILE THE AIRMASS IS NOT ALL THAT COOLER, FORECAST SOUNDINGS SHOW ENOUGH OF A GRADIENT FOR BREEZY CONDITIONS DEVELOPING WEDNESDAY AFTERNOON BEFORE QUICKLY DIMINISHING IN THE EVENING. THE CYCLONIC FLOW LOOKS TO EASE UP WEDNESDAY NIGHT AND THURSDAY AS RIDGING SLIDES EASTWARD. THIS WILL RESULT IN LIGHTER WINDS BUT THEN TURNING MORE SOUTHEASTERLY THURSDAY. YET ANOTHER STORM IS EXPECTED TO ARRIVE THURSDAY NIGHT AS THIS ACTIVE PATTERN CONTINUES. THIS SYSTEM IS FORECAST TO BE MUCH MORE AMPLIFIED AS THE OVERALL SYNOPTIC PATTERN SHIFTS INTO A STRONGER FLOW. AS A RESULT, CLOUDS ARE EXPECTED TO QUICKLY INCREASE THURSDAY. INCREASING LARGE SCALE ASCENT ARRIVING FROM THE WEST COMBINED WITH AMPLE MOISTURE ADVECTION, WAA AND A STRENGTHENING WIND FIELD WILL RESULT IN AN AREA OF SHOWERS MOVING IN TOWARD THURSDAY EVENING. WHILE THE PRECIPITATION SHOULD BE CONVECTIVE /SHOWERY/, IT MAY END UP BEING MORE WIDESPREAD RAIN AS THE SYSTEM PROBABLY OCCLUDES AND A SURFACE LOW TRIES TO EVENTUALLY DEVELOP ALONG THE TRIPLE POINT. THERE IS THE POTENTIAL FOR THUNDER AND MORE WIND ASSOCIATED WITH THIS SYSTEM AS IT IS FORECAST TO BE MORE DYNAMIC. THE SOUTHERLY WINDS MAY BE GUSTY IN SOME STRONGER CONVECTIVE ELEMENTS DURING THE EVENING. GIVEN THE ROBUST WARMING OF THE AIRMASS AHEAD OF THE COLD FRONT, ALL RAIN IS EXPECTED TO OCCUR. GIVEN SOME LINEAR LOOK TO THE FORCING ALONG WITH A TIGHTENING 850 MB THERMAL GRADIENT MAY ALLOW FOR THE DEVELOPMENT OF A NARROW COLD FRONTAL RAINBAND. FOR FRIDAY AND SATURDAY...LOW PRESSURE SHOULD BE RATHER ROBUST FROM SOUTHEASTERN CANADA AND NEW ENGLAND. A MUCH MORE PRONOUNCED COLDER AIRMASS LOOKS TO FOLLOW THIS SYSTEM ALONG WITH POTENTIALLY WINDY CONDITIONS ARRIVING. AS THE PRONOUNCED UPPER-LEVEL TROUGH IS FORECAST TO BE IN THE EAST, A MUCH STRONGER CAA PATTERN UNDER A WEST/NORTHWEST FLOW WILL OCCUR ACROSS OUR AREA. DEPENDING ON THE SYNOPTIC SETUP UP AND DEPTH OF THE COLD AIR, SOME LAKE EFFECT SNOW MAY RESULT AND MAKE A RUN AT OUR NORTHWEST ZONES. AS OF NOW, WE WENT WITH SLIGHT CHC TO LOW CHC POPS FRIDAY, THEN DRY SATURDAY OTHER THAN A MENTION OF FLURRIES ACROSS THE FAR NORTHWEST ZONES. OF GREATER INTEREST IS THE POTENTIAL FOR STRONG WINDS FRIDAY INTO SATURDAY. THE STRONG CAA /850 MB TEMPERATURES DOWN TO NEAR -8C/ AND A TIGHT PRESSURE GRADIENT WILL COMBINE WITH AN 850 MB FLOW OF NEARLY 40-50 KNOTS. THIS COULD RESULT IN SURFACE GUSTS VERY CLOSE TO WIND ADVISORY CRITERIA WHICH STARTS AT 40 KNOTS /46 MPH/. THERE SHOULD BE EFFICIENT VERTICAL MIXING ESPECIALLY FRIDAY INTO SATURDAY AS THE BOUNDARY LAYER COOLS WITH STRONGER CAA ABOVE. SOME SHORT WAVE ENERGY EMBEDDED IN THE NORTHWESTERLY FLOW MAY RESULT IN A CLIPPER TYPE SYSTEM THAT DROPS INTO OUR AREA SATURDAY NIGHT WITH ANOTHER COLD FRONT. FOR SUNDAY...THE UPPER-LEVEL TROUGH SHOULD BE MAINTAINED ACROSS EASTERN CANADA AND THE NORTHEAST. THIS SHOULD RESULT IN A COLDER AIRMASS BEING MAINTAINED ALTHOUGH ALOFT IT LOOKS TO MODIFY SOME EARLY BEFORE PERHAPS A SECONDARY SURGE ARRIVES IN THE WAKE OF A CLIPPER OR SECONDARY COLD FRONT. THE OVERALL FLOW STILL LOOKS ACTIVE AS GUIDANCE SUGGESTS SIGNIFICANT ENERGY ARRIVING ON THE WEST COAST WITH RIDGING INTO THE PLAINS, AND A TROUGH IN THE NORTHEAST. GIVEN THIS FLOW REGIME, LAKE EFFECT SNOW MAY STILL BE ONGOING SOME OF WHICH COULD BE INTO OUR NORTHWEST ZONES. PLENTY OF TIME TO PIN THIS DOWN AS WIND DIRECTION IS ONE OF THE KEY FACTORS. OVERALL, WE FOLLOWED HPC GUIDANCE MORE CLOSELY ALTHOUGH DID BUMP UP THE WINDS SOME AS BRISK CONDITIONS MAY STILL OCCUR. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. IFR/LIFR CONDITIONS CONTINUE ACROSS THE TAF SITES WITH KRDG STILL HANGING IN WITH MVFR CONDITIONS. A WARM FRONT REMAINS IN THE VICINITY OF THE REGION WITH LITTLE TO NO MOVEMENT AND CONDITIONS ARE NOT EXPECTED TO IMPROVE MUCH, IF AT ALL, THROUGH THE TAF PERIOD. SHOWERS WILL MOVE THROUGH THE REGION OVERNIGHT AND CEILINGS AND VISIBILITIES WILL CONTINUE TO DROP AS FOG DEVELOPS ACROSS THE REGION. EXPECT VISIBILITIES TO DROP TO 1SM OR LESS ACROSS THE REGION WITH MANY LOCATIONS DROPPING DOWN TO 1/4-1/2SM OVERNIGHT AND PERSISTING INTO MONDAY MORNING. CEILINGS WILL DROP TO AROUND 200FT OR LESS, AS WELL. WE EXPECT A BRIEF PERIOD OF IMPROVING CONDITIONS ON MONDAY BUT EXPECT IT TO GO BACK DOWN BY MONDAY AFTERNOON/EVENING. WINDS THIS EVENING WILL SUBSIDE AND BECOME LIGHT AND VARIABLE OR CALM ACROSS THE REGION. AN EAST TO SOUTHEAST FLOW DEVELOPS ON MONDAY BUT WILL REMAIN LIGHT, LESS THAN 10 KNOTS. OUTLOOK... MONDAY NIGHT...VARIABLE IFR/LIFR IN PERIODS OF RAIN AND LOW CLOUDS/FOG. WINDS MOSTLY FROM THE SOUTHEAST AT 10 KNOTS OR LESS. TUESDAY...ANY SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR FROM SOUTHWEST TO NORTHEAST BY MID-MORNING AS THE RAIN ENDS. WEST TO NORTHWESTERLY WINDS INCREASE WITH GUSTS TO AROUND 25 KNOTS IN THE AFTERNOON INTO THE EVENING. SOME WRAPAROUND SHOWERS MAY OCCUR IN THE AFTERNOON ESPECIALLY NEAR KRDG, KABE TO KTTN. WEDNESDAY...VFR WITH GUSTY WEST WINDS UP TO 30 KNOTS, DIMINISHING DURING THE EVENING. THURSDAY...VFR LOWERING TO SUB-VFR IN SHOWERS. SOUTH-SOUTHEAST WINDS WITH GUSTS TO AROUND 20 KNOTS. THERE IS A CHANCE OF LOW-LEVEL WIND SHEAR ESPECIALLY AT NIGHT AS A SOUTHWESTERLY LOW-LEVEL JET INCREASES TO ABOUT 50 KNOTS NEAR 2,000 FEET. FRIDAY...A STRONG COLD FRONT SWEEPS THROUGH EARLY WITH SHOWERS ENDING. WINDS SHIFT TO WESTERLY AND BECOME SUSTAINED AT 15-20 KNOTS WITH GUSTS TO AROUND 35 KNOTS. && .MARINE... A SCA HAD BEEN RAISED EARLIER FOR THE NRN WATERS AS SEAS HAD COME UP TO OVER 6 FT AND THE WIND WAS PUSHING SCA CRITERIA. GUID SHOWED THAT SEAS SHUD REMAIN ELEVATED THRU THE SHORT TERM PD SO THE SCA WILL REMAIN UP. FURTHER S, SEAS WILL INCREASE A BIT AS WELL, BUT ARE EXPECTED TO REMAIN BELOW SCA CRITERIA ATTM. OUTLOOK... AN AREA OF LOW PRESSURE AND A COLD FRONT MOVES THROUGH MONDAY NIGHT WITH A PERIOD OF RAIN. A MILDER AND MOIST AIRMASS IN PLACE AHEAD OF IT MAY RESULT IN SOME FOG, ALTHOUGH THE RAIN COULD HELP TO AIDE IN JUST ENOUGH LOW-LEVEL MIXING. A PERIOD OF SOME CAA OCCURS TUESDAY BEHIND THE SYSTEM, HOWEVER THIS LOOKS TO BE SHORT IN DURATION. THE MODEL GUIDANCE SHOWS 925 MB WINDS INCREASE TO ABOUT 30-35 KNOTS AND SOUNDINGS INDICATE THE LOW-LEVEL LAPSE RATES STEEPEN DURING TUESDAY INTO WEDNESDAY. THIS SHOULD RESULT IN A STRONG SMALL CRAFT ADVISORY EVENT WITH EVEN A CHANCE FOR SOME MARGINAL GALE FORCE GUSTS. SINCE THE CAA IS NOT FORECAST TO BE REAL ROBUST, THE OVERALL MIXING MAY BE JUST ENOUGH TO NOT ALLOW FOR WIDESPREAD AND MORE PROLONGED GALE GUSTS. HIGH PRESSURE CENTERED TO OUR SOUTH INFLUENCES OUR WEATHER WEDNESDAY, THEREFORE THE WINDS ARE EXPECTED TO QUICKLY DIMINISH. THEREFORE, SUB-SCA CONDITIONS ARE ANTICIPATED WEDNESDAY NIGHT AND THURSDAY MORNING. A STRENGTHENING SOUTHERLY FLOW /40-55 KNOTS AT 925 MB/ THEN LATER THURSDAY AFTERNOON AND NIGHT AHEAD OF A STRONG COLD FRONT SHOULD ALLOW WINDS AND SEAS TO EASILY REACH ADVISORY LEVELS. THERE COULD BE ENOUGH MIXING OCCURRING WITHIN THE WAA REGIME AND MILDER BOUNDARY LAYER TO GET SOME MARGINAL GALE GUSTS. AS THE FRONT SWEEPS THROUGH EARLY FRIDAY MORNING, STRONGER CAA KICKS IN WITH QUICKLY STEEPENING LOW-LEVEL LAPSE RATES. GIVEN THE STRONG CAA PUSH COMBINED WITH 925 MB WINDS INCREASING TO 35-40 KNOTS FRIDAY AND FRIDAY NIGHT, SHOULD RESULT IN A GOOD POTENTIAL FOR GALES OCCURRING. FOR NOW, WE HELD OFF ON ANY HEADLINES FOR MONDAY NIGHT AND BEYOND HOWEVER A MENTION OF THE POSSIBLE GALES IS IN THE HAZARDOUS WEATHER OUTLOOK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR ANZ450-451. && SYNOPSIS...GORSE NEAR TERM...MEOLA SHORT TERM...NIERENBERG LONG TERM...GORSE AVIATION...GORSE/MEOLA MARINE...GORSE/NIERENBERG
Hazardous weather outlook, Dec 16, 3:46 PM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 346 PM EST SUN DEC 16 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-172100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 346 PM EST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF FOG WILL DEVELOP TONIGHT, SOME OF WHICH COULD BECOME LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY DENSE FOG IS POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-172100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 346 PM EST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME DENSE FOG IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME DENSE FOG IS POSSIBLE MONDAY. THERE IS A CHANCE FOR GALE FORCE WESTERLY WIND GUSTS TUESDAY AFTERNOON INTO WEDNESDAY. THERE IS A BETTER CHANCE FOR PERIODS OF GALE FORCE GUSTS THURSDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 16, 4:46 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 446 PM EST SUN DEC 16 2012 NJZ020>027-170115- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 446 PM EST SUN DEC 16 2012 ...AREAS OF FOG THIS EVENING... LOOK FOR AREAS OF FOG ACROSS SOUTHEAST NEW JERSEY THROUGH THE EVENING HOURS. THE FOG MAY BE DENSE IN SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE AT TIMES. THE AREAL EXTENT OF THE FOG WILL GROW AS THE EVENING PROGRESSES. IF YOU PLAN TO TRAVEL THIS EVENING...BE ON THE ALERT FOR LOCALLY DENSE FOG AND QUICK CHANGING VISIBILITIES. MAKE SURE TO REDUCE SPEED AND USE LOW BEAM HEADLIGHTS. HAYES
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:27 PM EST | Dense Fog Advisory | PHI | Kent, New Castle, Sussex | 12 hr |
| Dec 17, 3:23 AM EST | Gale Watch | PHI | 24 hr | |
| Dec 17, 3:23 AM EST | Small Craft Advisory | PHI | 3 days |
Nearby
Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in Maryland, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.